| Model Number |
ONYXNG20015UX |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
04/17/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a lesion with 80% stenosis, located in the mid right coronary artery (rca).The device was inspected with no issues.Negative prep was not performed.The lesion was pre-dilated.The device did pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.It was reported that stent dislodgement occurred during delivery to the lesion.An attempt was being made to advance the device to the mid rca when the stent stripped off the balloon at the ostial rca.The stent was crushed to the vessel wall and a non-medtronic device was placed at the site.The patient is alive with no further injury.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Additional information: the patient presented with unstable angina for diagnostic cardiac catherization.The lesion was mildly to moderately calcified and t ortuous.The patient was undergoing left heart catheterization, coronary and bypass graft angiogram, percutaneous coronary intervention (pci) of the right posterior descending coronary artery (rpda) and proximal-mid rca.On angiogram the mid rca had 40 - 50% stable stenosis.The distal rca has a patent stent.Further distally across the crux is an unknown brand stent that extends into the rpda.There was greater than 90% focal in stent restenosis (isr) in the distal body of this stent.There was stable 50% distal edge stenosis.The remainder of the rpda is a diffusely diseased diabetic vessel.The crossed over right posterolateral artery (rpl) had 40% ostial disease and mild luminal irregularities throughout.There is moderate ostial disease present which was not covered by a proximal stent, which is widely patent.The previously implanted unknown stents that were implanted in the proximal and distal rca were widely patent.The saphenous vein graft to the rca was ostially occluded.It was detailed that the rca was engaged with a 6f al 0.75 guide catheter and there was dampening with guide engagement and st changes suggesting more significant ostial disease.These findings resolved when the guide was backed out.A 300cm 0.014 non-medtronic (mdt) wire was then placed beyond the culprit lesion, placing it distally in the pda without complication.Balloon angioplasty of the focal proximal rpda isr was performed with a 2.5 x 12mm balloon inflated to 16 atm for 30 seconds.Balloon angioplasty was then performed to the distal edge stenosis with a 2.0 x 12mm balloon inflated to 8 atm.An attempt was then made to stent both the distal edge stenosis and the culprit isr in the proximal pda with the onyx frontier stent.The stent was advanced over the wire into the proximal rca by resistance.The stent was pulled back with the intent of going back in with the aid of a non-mdt guide extension catheter, however, the stent promptly stripped off the balloon catheter despite minimal force applied.It was attempted to retrieve the stent by advancing small balloons over the wire but no balloon would go into the stent.It was attempted to drag the stent back into the guide with a lightly inflated 2.5mm balloon placed distally but this did not work either.The patient had st changes and hypotension with the guide engagement and could not tolerate prolonged maneuvers.It was then decided to to trap the stripped stent.After advancing a second non-mdt wire past the stent, additional balloon angioplasty of the isr lesion with a 2.5 x 10mm balloon was performed several times to 16 to 18 atm.It was not possible to deliver another stent distally.A 3.0 x 23mm non-mdt stent was placed across the dislodged stent proximally, covering the entire stent and landing at the ostium where there was significant disease.The new stent was inflated to 18 atm, the balloon was pulled back and the ostium flaring was post-dilated to 20 atm.Follow up angiography showed excellent result with mild residual stenosis in the rpda, stable distal edge stenosis, excellent result proximally, no dissections or side branch compromise and timi iii flow was restored.Hemostatsis was achieved at the femoral site.The patient was reported to be stable.Patient weight and medical history updated.Product analysis: the device was returned for analysis.Kinks were evident on the hypotube.The stent was not present on the balloon and did not return for analysis.The balloon folds remained intact.Crimp impressions were visible on the exposed balloon surface.No deformation evident to the distal tip.The inner lumen patency was verified with a 0.015 inch mandrel.No other damage evident to the remainder of the device.Image analysis : images provided confirm the vessel morphology as described in the event description.Dislodgement of a stent was confirmed in the proximal rca, immediately distal to the tip of the guide catheter.The attempted delivery of the stent was not provided on the images, therefore the mechanism of dislodgement cannot be identified from the images provided.The images confirm that the stent was crushed in the vessel with no further treatment completed on the original target lesion in the mid vessel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.